MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN

BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Model Number M0068318170
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Purulent Discharge (1812); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Urinary Tract Infection (2120)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2019 was chosen as a best estimate based on the information that the event started days after implantation on (b)(6) 2019.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.This event was reported by the patient's legal representation.The implant and explant surgeon is: (b)(6).(b)(4).The removed mesh is not expected to be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an uphold lite vaginal support system device was implanted into the patient during a cystocele repair with uphold mesh, vesicourethropexy (with non-bsc sling), enterocele repair procedure performed on (b)(6) 2019 for the treatment of cystocele and stress incontinence.She underwent concomitant laparoscopic assisted hysterectomy, bilateral salpingectoophorectomy by another surgeon prior to the mesh placement part of the procedure.The patient tolerated the procedure satisfactorily and was discharged on post-operative day 1 tolerating a regular diet, ambulating / voiding without difficulty, and with pain controlled by po meds.The patient was seen for a post-operative follow-up visit on (b)(6) 2019.At that visit the patient reported she was still having a lot of pain but it was getting better each day.She was still having brown colored vaginal discharge and was changing her pad frequently due to the smell.Vaginal examination revealed infected uphold mesh with gaping of the anterior vaginal wall, exposed mesh with purulent bloody discharge.Culture and sensitivity were taken and it was decided that the mesh would be removed the following day.Culture showed gram-negative rods.Patient likely need to undergo a 7-10 days of iv antibiotic therapy.On (b)(6) 2019, the patient underwent a mesh removal.The chief complaint documented for the (b)(6) 2019 procedure was infected vaginal mesh repair and recurrent uti.Inspection of the vagina revealed that the site of the sling which was done for stress incontinence appears to be healthy no signs of infection at the bladder neck area.There is gaping of the anterior vaginal wall incision and the (uphold) mesh is exposed.The vaginal mucosa was edematous.Reportedly, necrotic tissue was also observed at the edges of the vaginal mucosa and was excised.The wound was irrigated thoroughly with multiple solution including saline, betadine, hydrogen peroxide, gentamicin and clorpactin.The radiation was done through a catheter inserted deep into the pelvic wound and each side until the irrigant fluid was clear for about half an hour.The mesh was then cut from the anchoring points in the anterior vaginal wall and was traced down inside the wound on each side to the sacrospinous ligament.The mesh was removed and sent for pathology examination.The surgeon was able to remove all the mesh from the right side and he could not see any remnant of it.Directing the attention to the left side, the surgeon was able to remove about 95% of the mesh but not completely removed in spite of multiple attempts with multiple instruments.Some remnants of the strands of the mesh was still attached deep into the wound.The surgeon spent about half an hour on the left side irrigating it and getting the rest as much as possible over the mesh.A small iv sterile tubing with a hole at the end was inserted deep in the wound and each side and was taped over the suprapubic area for irrigation.The vaginal wound was closed loosely using interrupted 2-0 vicryl sutures leaving a small gap in the middle left for any drainage and this is healed by secondary intention.The procedure ended and patient tolerated well.Blood loss was minimal.

Brand Name
UPHOLD LITE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13006449
Report Number3005099803-2021-06385
Device Sequence Number16617761
Product Code OTP
UDI-Device Identifier08714729839200
UDI-Public08714729839200
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0068318170
Device Catalogue Number831-817
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale